Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Every local ring is dominated
by a one-dimensional local ring

Authors: Robert Gilmer and William Heinzer
Journal: Proc. Amer. Math. Soc. 125 (1997), 2513-2520
MSC (1991): Primary 13B02, 13C15, 13E05, 13H99
MathSciNet review: 1389520
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(R, \mathbf {m})$ be a local (Noetherian) ring. The main result of this paper asserts the existence of a local extension ring $S$ of $R$ such that (i) $S$ dominates $R$, (ii) the residue field of $S$ is a finite purely transcendental extension of $R/ \mathbf {m}$, (iii) every associated prime of (0) in $S$ contracts in $R$ to an associated prime of (0), and (iv) $\dim (S) \le 1$. In addition, it is shown that $S$ can be obtained so that either $ \mathbf {m} S$ is the maximal ideal of $S$ or $S$ is a localization of a finitely generated $R$-algebra.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13B02, 13C15, 13E05, 13H99

Retrieve articles in all journals with MSC (1991): 13B02, 13C15, 13E05, 13H99

Additional Information

Robert Gilmer
Affiliation: Department of Mathematics, Florida State University, Tallahassee, Florida 32306-3027

William Heinzer
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907-1395

PII: S 0002-9939(97)03847-1
Received by editor(s): August 4, 1995
Received by editor(s) in revised form: March 12, 1996
Communicated by: Wolmer Vasconcelos
Article copyright: © Copyright 1997 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia